MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, OPEN TIP; N/A

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, OPEN TIP; N/A
Catalog Number INS8330
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
This report is for the 2nd of 2 tips used on the same patient and linked to mfg report number 2648988-2024-00002: a facility reported that the tip of the hermetic lumbar catheter, open tip (ins8330) was retained and and broke inside a patient.There was increased surgery time of 15 minutes.Additional information has been requested.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h3, h10 the hermetic lumbar catheter, open tip (ins8330) was not returned for evaluation as the product was "cut" per customer: device history record (dhr) review - lot number information has been provided; therefore, the dhr was reviewed, and no anomaly was observed that could be related to the reported condition.Failure analysis - product was not returned and no picture showing the reported condition was provided; therefore, failure analysis is not possible.There are no details as to what was happening when ¿tip of catheter was retained and broke inside the patient¿ (e.G., during insertion, catheter repositioning, was the tuohy needle still in place, any patient¿s preexisting characteristic that may have contributed to the reported event).Root cause - the root cause determination is not possible at this moment.However, based on the risk documents, a potential root cause for the reported condition could be that the physician inadvertently tore the silicone with the stylet, guidewire, or tuohy needle.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10 additional information was received as follows: 1.If the surgery time was increase of 15 minutes for each catheter or for both? >>in total.It was in the same patient.2.Did they manage to retrieve the broken part in the patient? >>yes 3.How did they finish the surgery? >> using another catheter.4.Was the patient a child, a teenager, an adult, an elderly person? >>adult patient investigation findings: hermetic lumbar catheter, open tip (ins8330) was not returned for evaluation as the product was "cut" per customer; therefore, failure analysis is not possible.In addition, no picture showing the reported condition was provided.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomaly was observed during its manufacturing, packaging, and inspection processes that could be related to the reported condition.There are no details as to what was happening when ¿tip of catheter was retained and broke inside the patient¿ (e.G., during insertion, catheter repositioning, was the tuohy needle still in place, any patient¿s preexisting characteristic that may have contributed to the reported event).Therefore, a root cause determination is not possible at this moment.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
HERMETIC LUMBAR CATHETER, OPEN TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18505304
Report Number2648988-2024-00003
Device Sequence Number15440819
Product Code JXG
UDI-Device Identifier10381780026211
UDI-Public10381780026211
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS8330
Device Lot Number6926417
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer01/17/2024
02/21/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date02/01/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown